Advertisement

The dirichlet problem in a domain whose boundary is partly degenerated

  • 24 Accesses

  • 1 Citations

Summary

In this paper we bring a formulation of the Dirichlet problem for strongly elliptic equations in domains vhose boundaries may include manifolds of different dimensions. It is shown that, under certain regularity conditions, this problem is equivalent to the generalized Dirichlèt problem, with respect to existence and uniquennes of solutions.

Bibliography

  1. [1]

    S. Agmon,The L p approach to the Dirichlet problem, « Ann. Scuola Norm. Sup. Pisa », Vol.13, (1959), 49–92.

  2. [2]

    S. Agmon, Lectures on elliptic boundary value problems, Van-Nostrand, « Math. Studies », Princeton, New Jersey, 1965.

  3. [3]

    F. E. Browder,Assumption of boundary values and the Green’s function in the Dirichlet problem for the general linear elliptic equation, « Proc. Nat. Acad. Sci. », Vol.39, (1953), 179–184.

  4. [4]

    F. E. Browder,On the regularity properties of solutions of elliptic diffesential equation, « Comm. Pure Appl. Math. », Vol.9, (1956), 351–361.

  5. [5]

    A. Douglis andL. Nirenberg,Interior estimates for elliptic systems of partial differential equations, « Comm. Pure Appl. Math. », Vol.8, (1955), 503–538.

  6. [6]

    K. O. Friedrichs,The identity of weak and strong extensions of differential operators, « Trans. Amer. Math. Soc. », Vol.55, (1944), 132–151.

  7. [7]

    K. O. Friedrichs,On the differentiability of the solutions of linear elliptic differential equations, « Comm. Pure Appl. Math. », Vol.6, (1953), 299–326.

  8. [8]

    E. Gagliardo,Proprietà di alcune classi di funzioni in più variabili, « Ric. di Math. », Vol.7, (1958), 102–137.

  9. [9]

    L. Gårding,Dirichlet’s problem fos linear elliplic partial differential equations, « Math. Scand. », Vol.1, (1953), 55–72.

  10. [10]

    J. Gobert,Opérateurs matriciels de dérivation elliptiques et problèms aux limites, « Mem. Soc. R. Sc. Liege », Vol.6, (1961), chapter 1, 9–56.

  11. [11]

    M. Marcus,Local behaviour of singular solutions of elliptic equations, « Ann. Scuola Norm. Sup. Pisa », Vol. 19, (1965), 519–561.

  12. [12]

    C. Miranda,Su un problema di Dirichlet per le equazioni fortemente ellittiche a coefficienti costanti in un dominio a frontiera degenere, « Bull. Soc. Roy. Sci. Liège », Vol.31, (1962), 614–636.

  13. [13]

    C. Miranda,Teoremi di unicitâ in domini non limitati e teoremi di Liouville per le soluzioni dei problemi al contorno relativi alle equazioni ellittiche, Ann. Mat. Pur. Appl. », Vol.59, (1962), 189–212.

  14. [14]

    L. Nirenberg,Remarks on strongly elliptic partial differential equations, « Comm Pure Appl. Math. », Vol.8, (1955), 649–675.

  15. [15]

    F. Riesz andB. Sz. Nagy,Functional analysis, Fredrick Ungar, New York, 1955.

  16. [16]

    S. L. Sobolev,On a theorem of functional analysis, « Mat. Sbornik N.S. », Vol.4, (1938), 471–497.

  17. [17]

    M. I. Visik,On Stronly Elliptic Systems of Differential Equations, « Mat. Sbornik N.S.,29 (71), (1951), 615–676.

Download references

Additional information

This paper represents part of a thesis submitted to the Senate of the Technion, Israel Institute of Technology, in partial fulfillment of the requirements for the degree of Doctor of Science. The author wishes to tank ProfessorS. Agmon for his gudance and help in the preparation of this work.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Marcus, M. The dirichlet problem in a domain whose boundary is partly degenerated. Annali di Matematica 73, 159–194 (1966). https://doi.org/10.1007/BF02415086

Download citation

Keywords

  • Elliptic Equation
  • Dirichlet Problem
  • Regularity Condition